Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

my leg muscles and knees feel as if they need

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10109 Questions
Question
my leg muscles and knees feel as if they need some lubrication. they are stiff and difficult to move, sometimes they are really painful. What can I do to fix this?
Posted Tue, 5 Dec 2017 in Bones, Muscles and Joints
 
 
Answered by Dr. Praveen Tayal 48 minutes later
Brief Answer:
Can be due to osteoarthritis.

Detailed Answer:
Hello,
Thanks for posting your query.
From your symptoms it seems that both of your knee joints have undergone osteoarthritic changes. These are basically age related degenerative changes in the weight bearing joints like knee and is characterized by joint pain and stiffness. The treatment options include pain killers, hot fomentation, lubricating agents like glucosamine sulfate, chondroitin , dycerin, etc and some life style modifications and physiotherapy.
Right now you can start taking Tablet Tylenol ( Acetaminophen) Double Strength after breakfast and after dinner. It is suggested to add calcium supplements 500mg each twice daily. This will take care of your mild symptoms in 3-5 days.
You can start with walking and aerobic fitness exercises, quadriceps strengthening, patellar tapping, lateral heel wedges, etc- under the guidance of your physiotherapist.
A Big No to Stair case, squatting postures, any chair which has a sitting platform lower than your knees.
Knee brace can also be used for an earlier and prolonged relief.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor